Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 6, NWS Las Vegas, NV

April 1, 2015Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Apr 1, 2015, 3:00 AM PDT for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Apr 1, 2015, 4:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 3:00 AM PDT (10:00 UTC)
In effect from
Apr 1, 2015, 4:00 PM PDT
Expired
Apr 2, 2015, 11:00 AM PDT
In force
19 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4827 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS75 KVEF 011000
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PDT WED APR 1 2015

...WINDS TO INCREASE AGAIN ACROSS SOUTHEAST CALIFORNIA LATER TODAY...

.A WEATHER DISTURBANCE WILL APPROACH THE AREA TODAY AND WINDS WILL
INCREASE ACROSS THE EASTERN SIERRA SLOPES AND THE WESTERN MOJAVE
DESERT LATER THIS AFTERNOON AND CONTINUE INTO THURSDAY MORNING.

CAZ519-011900-
/O.NEW.KVEF.WI.Y.0006.150401T2300Z-150402T1100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
300 AM PDT WED APR 1 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 4 AM PDT THURSDAY.

* WINDS: WEST AT 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING: DOWNSLOPE WINDS WILL DEVELOP BY LATE AFTERNOON AND
  CONTINUE THROUGH MUCH OF THE NIGHT. THE STRONGEST WINDS ARE
  EXPECTED BETWEEN 5 PM THIS AFTERNOON AND 2 AM THURSDAY MORNING.

* LOCATIONS: MAINLY ALONG THE UPPER EASTERN SIERRA SLOPES AND BELOW
  CANYON OPENINGS. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON ROADS LEADING INTO THE
  SIERRA FROM THE OWENS VALLEY. HIKERS AND OTHER RECREATIONAL
  ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITY TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-525-011900-
/O.NEW.KVEF.WI.Y.0006.150402T0400Z-150402T1700Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
300 AM PDT WED APR 1 2015

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN...WHICH
IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT THURSDAY.

* WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE IN THE EVENING AND BECOME STRONGEST
  BETWEEN 10 PM TONIGHT AND 6 AM THURSDAY.

* LOCATIONS: BARSTOW...DAGGETT...FT IRWIN...TWENTYNINE PALMS.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST
  AND SAND MAY REDUCE VISIBILITY ON AREA ROADS AT TIMES ESPECIALLY
  NEAR AND DOWNWIND OF DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
254 
WWUS75 KVEF 011712
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1012 AM PDT WED APR 1 2015

...GUSTY WINDS EXPECTED ACROSS THE MOJAVE DESERT LATER TODAY AND
TONIGHT...

.A WEATHER DISTURBANCE WILL APPROACH THE AREA TODAY AND WINDS WILL
INCREASE ACROSS THE EASTERN SIERRA SLOPES AND THE MOJAVE
DESERT...INCLUDING LAS VEGAS...LATER THIS AFTERNOON AND CONTINUE
INTO THURSDAY MORNING.

CAZ524-526-NVZ019-020-022-020400-
/O.EXB.KVEF.WI.Y.0006.150402T0400Z-150402T1800Z/
EASTERN MOJAVE DESERT-CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1012 AM PDT WED APR 1 2015

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MUCH OF SAN BERNARDINO AND CENTRAL CLARK
COUNTIES...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT
THURSDAY.

* WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE IN THE EVENING AND BECOME 
  STRONGEST BETWEEN 10 PM TONIGHT AND 6 AM THURSDAY.

* LOCATIONS: THE STRONGEST WINDS IN THE LAS VEGAS VALLEY ARE EXPECT
  ALONG THE WESTERN EDGE OF THE VALLEY INCLUDING RED ROCK
  CANYON...SUMMERLIN...CENTENNIAL HILLS AND MOUNTAINS EDGE. OTHER
  AREAS INCLUDE...PRIMM...SEARCHLIGHT...CAL-NEV-ARI...THE TOWN OF
  MT CHARLESTON...VIDAL JUNCTION...BAKER... AND MOUNTAIN PASS.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS 
  OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS 
  AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-525-020400-
/O.EXT.KVEF.WI.Y.0006.150402T0400Z-150402T1800Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
1012 AM PDT WED APR 1 2015

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
PDT THURSDAY FOR THE WESTERN MOJAVE DESERT.

* WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE IN THE EVENING AND BECOME 
  STRONGEST BETWEEN 10 PM TONIGHT AND 6 AM THURSDAY.

* LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...
  BARSTOW...DAGGETT...FORT IRWIN 

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS 
  OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS 
  AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-020400-
/O.CON.KVEF.WI.Y.0006.150401T2300Z-150402T1100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
1012 AM PDT WED APR 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PDT THURSDAY FOR THE EASTERN SLOPES OF THE SIERRA.

* WINDS: WEST AT 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: DOWNSLOPE WINDS WILL DEVELOP BY LATE AFTERNOON AND 
  CONTINUE THROUGH MUCH OF THE NIGHT. THE STRONGEST WINDS ARE 
  EXPECTED BETWEEN 5 PM THIS AFTERNOON AND 2 AM THURSDAY 
  MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE
  EASTERN SLOPES OF THE SIERRA OF INYO COUNTY.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON ROADS LEADING INTO 
  THE SIERRA FROM THE OWENS VALLEY. HIKERS AND OTHER 
  RECREATIONAL ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER 
  STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITY TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

WOLCOTT
642 
WWUS75 KVEF 020350
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 PM PDT WED APR 1 2015

...GUSTY WINDS EXPECTED ACROSS THE SIERRA AND MOJAVE DESERT
TONIGHT...

.A WEATHER DISTURBANCE WILL MOVE INTO THE AREA TONIGHT INCREASING WINDS
ACROSS THE EASTERN SIERRA SLOPES AND THE MOJAVE DESERT...INCLUDING
LAS VEGAS..

CAZ519-021100-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-150402T1100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
850 PM PDT WED APR 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY FOR THE
EASTERN SIERRA SLOPES.

* WINDS: WEST AT 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH.

* TIMING: DOWNSLOPE WINDS WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH MUCH OF THE NIGHT WITH THE STRONGEST WINDS EXPECTED
  BETWEEN 10 PM THIS EVENING AND 4 AM THURSDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE
  EASTERN SLOPES.

* IMPACTS: DIFFICULT DRIVING CONDITIONS ON ROADS LEADING INTO THE
  SIERRA FROM THE OWENS VALLEY. UNSECURED ITEMS COULD BLOW AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITY TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523>526-NVZ019-020-022-021200-
/O.CON.KVEF.WI.Y.0006.150402T0400Z-150402T1800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
850 PM PDT WED APR 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY FOR
MUCH OF SAN BERNARDINO AND CENTRAL CLARK COUNTIES.

* WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING AND BECOME STRONGEST
  BETWEEN MIDNIGHT AND 6 AM THURSDAY.

* LOCATIONS: THE STRONGEST WINDS IN THE LAS VEGAS VALLEY ARE
  EXPECTED ALONG THE WESTERN EDGE OF THE VALLEY INCLUDING RED ROCK
  CANYON...SUMMERLIN...CENTENNIAL HILLS AND MOUNTAINS EDGE. OTHER
  AREAS INCLUDE...PRIMM...SEARCHLIGHT... CAL-NEV-ARI...THE TOWN OF
  MT CHARLESTON...VIDAL JUNCTION...BAKER...AND MOUNTAIN PASS.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS 
  OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS 
  AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
416 
WWUS75 KVEF 021058
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
358 AM PDT THU APR 2 2015

...GUSTY WINDS EXPECTED ACROSS THE MOJAVE DESERT THIS MORNING...

.A WEATHER DISTURBANCE WILL REMAIN IN THE AREA THIS MORNING WITH
WINDS CONTINUING ACROSS THE MOJAVE DESERT... INCLUDING LAS VEGAS..

CAZ519-021200-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-150402T1100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
358 AM PDT THU APR 2 2015

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. 

WIND HAS DECREASED ACROSS THE SIERRA AND OWENS VALLEY...THEREFORE
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR THESE AREAS.

$$

CAZ523>526-NVZ019-020-022-021800-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-150402T1800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
358 AM PDT THU APR 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH. 

* TIMING: WINDS WILL CONTINUE THROUGH LATE THIS MORNING.

* LOCATIONS: THE STRONGEST WINDS IN THE LAS VEGAS VALLEY ARE 
  EXPECTED ALONG THE WESTERN EDGE OF THE VALLEY INCLUDING RED 
  ROCK CANYON...SUMMERLIN...CENTENNIAL HILLS AND MOUNTAINS 
  EDGE. OTHER AREAS INCLUDE...PRIMM...SEARCHLIGHT... 
  CAL-NEV-ARI...THE TOWN OF MT CHARLESTON...VIDAL JUNCTION...
  BAKER...AND MOUNTAIN PASS.

* IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS 
  OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS 
  AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
664 
WWUS75 KVEF 021747
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1047 AM PDT THU APR 2 2015

CAZ523>526-NVZ019-020-022-021900-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-150402T1800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON...
RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1047 AM PDT THU APR 2 2015

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. WINDS HAVE
DECREASED BELOW ADVISORY CARTIER THIS MORNING AND WILL CONTINUE TO
GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE DAY.

$$

WOLCOTT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:19 AM PDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 1, 12:19 AM PDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 AM PDT WED APR 1 2015

.SYNOPSIS...A WEAK SYSTEM WILL RESULT IN GUSTY WINDS ACROSS THE AREA
TONIGHT. COOLER AIR WILL FILTER IN BEHIND THIS SYSTEM FOR WEDNESDAY.
ANOTHER SYSTEM WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO
THURSDAY BRINGING ANOTHER ROUND OF GUSTY WINDS AS WELL AS THE
POTENTIAL FOR A FEW SHOWERS TO ESMERALDA AND NORTHERN LINCOLN
COUNTIES. ADDITIONAL COOLING IS EXPECTED FOR THURSDAY AND FRIDAY.
DRY WEATHER IS EXPECTED FOR THE WEEKEND ALONG WITH A WARMING TREND.
GUSTY WINDS ARE ANTICIPATED TO RETURN FOR THE AFTERNOON AND EVENING
HOURS ON EASTER.
&&

.UPDATE...ISSUED A WIND ADVISORY FOR THE TWENTYNINE PALMS AREA
THROUGH 8 AM FOR WINDS 25-35 MPH AND GUSTS UP TO 50 MPH. REPORTS OUT
OF TWENTYNINE PALMS HAD GUSTS 40-50 MPH WITH VISIBILITY BRIEFLY
REDUCED TO UNDER 2 MILES IN BLOWING DUST AND SAND.
&&

.AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO DECREASE OVER THE
NEXT HOUR OR TWO WITH WIND SPEEDS GENERALLY UNDER 10 KTS BY 09Z. A
WIND SHIFT TO THE NORTHWEST IS STILL FORECAST BETWEEN 14Z AND 16Z
THIS MORNING WITH A SHIFT TO THE NORTHEAST OR EAST AT 5-10 KTS STILL
POSSIBLE LATE THIS MORNING INTO THE EARLY AFTERNOON. SOUTHWEST WINDS
RETURN LATER THIS AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST TO WEST WINDS AT 15-25 KTS WITH GUSTS OF
20-30 KTS ARE EXPECTED TO CONTINUE ACROSS THE MOJAVE DESERT WITH
STRONGER WINDS IN THE WESTERN MOJAVE DESERT AND MORONGO BASIN AREA.
GUSTY NORTHWEST WINDS 8-16 KTS WITH GUSTS TO 25 KTS ACROSS THE
SOUTHERN GREAT BASIN. WINDS SHOULD DECREASE AREA WIDE THROUGH THE
MORNING HOURS EXCEPT IN THE NORTHERN PORTION OF THE OWENS VALLEY.
MAINLY SOUTHWEST WINDS ARE EXPECTED FOR WEDNESDAY AT 6-12 KTS. THE
OWENS VALLEY SHOULD SEE MAINLY NORTH WINDS AT 8-16 KTS WITH GUSTS TO
20 KTS. ISOLATED SHOWERS ARE POSSIBLE WEDNESDAY NIGHT IN ESMERALDA
AND NORTHERN LINCOLN COUNTIES WITH CIGS AS LOW AS 5K-7K FEET.
OTHERWISE DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT.
&&

.PREVIOUS DISCUSSION...354 PM PDT...

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.

MARCH IS GOING OUT LIKE A LAMB - AT LEAST WITH RESPECT TO
TEMPERATURES - ACROSS THE AREA THIS AFTERNOON WITH HIGHS ONCE AGAIN
WELL ABOVE NORMAL. THIS WILL LOCK DOWN THIS MARCH AS ONE OF THE
WARMEST ON RECORD ACROSS THE AREA. FULL RANKINGS AND FINAL STATS
WILL BE CRANKED OUT THIS EVENING AND TOMORROW ONCE ALL THE NUMBERS
ARE CRUNCHED. HOWEVER, THE ROAR OF THE MARCH LION WILL BE HEARD ONE
LAST TIME AS GUSTY WINDS BLOW ACROSS THE AREA IN RESPONSE TO A
MID/UPPER LEVEL AXIS WORKING ACROSS NEVADA. BASED ON THE STRENGTH OF
THE MID AND UPPER LEVEL WINDS, MOST AREAS SHOULD FALL SHORT OF WIND
ADVISORY CRITERIA. THE BEST LIKELIHOOD TO SEE WIND ADVISORY
CONDITIONS WILL BE ACROSS NORTHWEST SAN BERNARDINO COUNTY AND THE
WIND ADVISORY FOR THIS EVENING AND EARLY TONIGHT LOOKS GOOD HERE. WE
COULD SEE SOME AREAS OF BLOWING DUST, ESPECIALLY NEAR AND DOWNWIND
OF ANY DRY LAKE BEDS AND EMPTY, SPARSELY VEGETATED LAND PARCELS.

THE LAST OF THE CIRRUS SHOULD MOVE OUT OF THE AREA THIS EVENING AND
A CLEAR SKY IS EXPECTED FOR TONIGHT. WITH THE WINDS STAYING UP, MOST
SPOTS SHOULD NOT DROP OFF TOO QUICK EXCEPT WHERE COOLER AIR STARTS
TO ADVECT IN QUICKER.

FOR TOMORROW, THE FLOW ALOFT FLATTENS AND GOES FAIRLY WESTERLY.
HOWEVER, THERMAL PROFILES COOL SIGNIFICANTLY ALLOWING FOR HIGHS TO
BE ABOUT 8 DEGREES LOWER THAN TODAY. I SIDED WITH STATISTICAL
GUIDANCE FOR HIGHS. THIS WILL CERTAINLY FEEL MORE REFRESHING
FOLLOWING DAYS OF RECORD TO NEAR RECORD WARMTH. WINDS SHOULD ALSO
DROP OFF IN MOST AREAS BY MID-MORNING.

THE NEXT MID/UPPER LEVEL TROUGH IS SLATED TO DIVE ACROSS NORCAL ON
WEDNESDAY AFTERNOON AND INTO NEVADA AND CENTRAL CALIFORNIA BY EARLY
THURSDAY MORNING. THIS WILL ONCE AGAIN RESULT IN ANOTHER ROUND OF
GUSTY WINDS. A 100 KT+ JET AT 250 MB IS SLATED TO CROSS THE AREA PER
THE 12Z OPERATIONAL GFS, HOWEVER, THE WINDFIELDS ARE SHOWN TO NOT BE
IN PERFECT ALIGNMENT WITH HEIGHT WHICH WILL LIMIT THE ABILITY OF THE
STRONGEST WINDS ALOFT FROM FULLY MIXING DOWN. CROSS SECTIONS OF THE
4KM ARW AND NMM MODELS SHOW NO SIGN OF A CRITICAL LAYER TO THE LEE
OF THE SOUTHERN SIERRA OR SPRING MOUNTAINS, HOWEVER, LOCALLY GUSTY
WINDS TO 45 MPH OR SO CAN BE EXPECTED ON RIDGETOPS AND DOWNWIND OF
HIGHER MOUNTAIN RANGES. ACROSS THE MOJAVE DESERT, WINDFIELDS ARE
BETTER ALIGNED BUT IT STILL APPEARS MOST AREAS WILL FALL SHORT OF
WIND ADVISORY CRITERIA. HOWEVER, WE COULD STILL SEE A FEW SPOTS WITH
BLOWING DUST MAINLY NEAR AND DOWNWIND OF DRY LAKE BEDS. A STRONG
VORT MAXIMUM IS SLATED TO MOVE THROUGH THE BASE OF THE 500 MB
TROUGH, WHICH COMBINED WITH ENOUGH MID-LEVEL MOISTURE SHOULD BE
ENOUGH TO SET OFF A FEW SHOWERS IN THE HIGHER ELEVATIONS OF THE
SOUTHERN GREAT BASIN ON WEDNESDAY NIGHT INTO THURSDAY, MAINLY IN
ESMERALDA AND NORTHERN LINCOLN COUNTIES. BASED ON 700 MB TEMPS,
PRECIP SHOULD ALL SNOW WEDNESDAY NIGHT THEN MIX WITH OR TRANSITION
TO RAIN ON THURSDAY. A LIGHT COATING OF SNOW IS NOT OUT OF THE
QUESTION IN ANY HEAVIER SHOWER ACTIVITY.

TEMPS ON THURSDAY SHOULD DROP ANOTHER 10 DEGREES OR SO FOR HIGHS.
BASED ON THE LATEST FORECAST SOUNDINGS, SOME GUIDANCE MAINLY THE
CONS AND BIAS CORRECTED GUIDANCE MAY STILL BE TOO WARM FOR HIGHS.
GUSTY NORTH WINDS TO 10-20 MPH ARE EXPECTED FOR THURSDAY AND LESS-SO
INTO FRIDAY. HIGHS ON FRIDAY SHOULD BE A FEW DEGREES LOWER THAN
THURSDAY AS WE ARE IN A WEST-NORTHWEST FLOW ALOFT.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT.

THE SPRING SWING WILL BE IN FULL FORCE AS TEMPS MODERATE BACK UP ON
SATURDAY AS THE FLOW ALOFT TRANSITIONS BACK TO THE WEST-SOUTHWEST IN
RESPONSE TO WEAK RIDGING ALOFT. ANOTHER MID/UPPER LEVEL TROUGH IS
EXPECTED TO DIG SOUTH OFF THE COAST SATURDAY NIGHT INTO SUNDAY. FOR
NOW, THE MAIN ISSUE INITIALLY OVER THE WEEKEND MAY BE SOME HIGH
CLOUDS THAT SNEAK IN, ESPECIALLY ON SATURDAY AFTERNOON INTO SUNDAY
FROM THE SOUTHWEST. HOWEVER, BY SUNDAY AFTERNOON, ANOTHER ROUND OF
GUSTY WINDS IS POSSIBLE WHICH COULD BLOW AWAY ANY EASTER BONNETS.
ALTHOUGH THE JET IS ONLY SHOWN TO BE 80 KTS AT 250 MB, THE DIGGING
LOOK OF THE TROUGH LOOKS TO LEAD TO A BETTER ALIGNMENT OF THE
WINDFIELDS WITH HEIGHT WHICH WOULD RESULT IN STRONGER WINDS AT THE
SURFACE. GUSTS OF 35-45 MPH LOOK POSSIBLE ACROSS MUCH OF THE MOJAVE
DESERT AND IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA FROM
SUNDAY AFTERNOON INTO SUNDAY NIGHT.

THE LATEST OPERATIONAL MODELS BRING A DEEP (FOR APRIL AND THIS COLD
SEASON) MID/UPPER LEVEL TROUGH AXIS ACROSS THE AREA ON MONDAY AND
POSSIBLY LINGER IT INTO TUESDAY. I LOWERED TEMPS SEVERAL DEGREES
FROM SUNDAY NIGHT ONWARD AND WE MAY NOT BE LOW ENOUGH AS A LOT OF
THE BIAS CORRECTED AND CONS MODELS MAY HAVE TOO MUCH OF A WARM BIAS
GIVEN RECENT TEMPS. AS A RESULT, TEMPS WERE TRENDED TOWARD
STATISTICAL GUIDANCE WHICH WAS WARMER THAN WHAT FORECAST SOUNDINGS
SUGGEST. EITHER WAY, THIS TROUGH LOOKS TO LACK ANY MOISTURE TAP AND
THUS WE SHOULD SEE DRY CONDITIONS CONTINUE INTO EARLY NEXT WEEK.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

UPDATE/AVIATION...SALMEN
PREV DISCUSSION...STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:01 AM PDTRed Flag WarningVEFInyo, Tulare18 hr

Nearby

Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.